Oklahoma, 2009High Wind in Oklahoma, June 13 to 14, 2009
June 13 to 14, 2009 · NWS OUN · 2 events in 2 counties and zones
Severe thunderstorms developed along and south of a boundary that was located just south of the Red River, west towards Lubbock, TX. Much of the thunderstorm activity remained over northern Texas, with high level clouds moving over southern Oklahoma.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along and south of a boundary that was located just south of the Red River, west towards Lubbock, TX. Much of the thunderstorm activity remained over northern Texas, with high level clouds moving over southern Oklahoma. Very strong winds at the edge of these clouds were reported over several locations as the thunderstorms moved east. Wind gusts were measured as high as 65 mph in Tillman county, and 60 mph in Garvin county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 5:30 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 5:30 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT SAT JUN 13 2009
.AVIATION...TSTMS MOVING OUT OF WEST TX BEGINNING TO APPROACH SWRN
TAF SITES. BASED ON CURRENT TRENDS WILL TIME TSTMS IN TAF INTO
HBR/LAW/SPS EARLY THIS EVENING. LESS CONFIDENT IN TIMING AT MORE NLY
SITES AS ACTIVITY WILL LIKELY DEVELOP LATER TONIGHT. WILL ALSO TREND
WITH SOME LOWER CIGS LATE TONIGHT/EARLY SUNDAY...ESP TO THE NORTH OF
THE SURFACE BOUNDARY.
&&
.PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUN 13 2009/
.DISCUSSION...
SPECIAL 18Z SOUNDINGS FROM OUN... FWD... AND AMA ALL INDICATING A
DECENT CAP THIS AFTERNOON WHICH HAS BEEN SUPPRESSING DEEP
CONVECTION THUS FAR. MEANWHILE... A BOUNDARY CONTINUES TO LINGER
IN THE RED RIVER VALLEY WHICH COULD HELP MAINTAIN/FOCUS CONVECTION
THAT MIGHT DEVELOP/MOVE INTO THE REGION LATE THIS AFTERNOON AND
EVENING. INSTABILITIES ARE AGAIN VERY HIGH WITH MLCAPES RUNNING
4000-5000 J/KG OVER THE SOUTHERN HALF OF OKLAHOMA INTO NORTH TEXAS
WHILE DEEP LAYER SHEAR REMAINS MODERATE OVER THE REGION. SEVERAL
QUESTIONS REMAIN CONCERNING THE DETAILS OF T-STORM DEVELOPMENT
LATE THIS AFTERNOON AND OVERNIGHT. ATTM... BELIEVE WE WILL SEE
STORMS INITIATE OVER THE TEXAS SOUTH PLAINS. SATELLITE CURRENTLY
INDICATES TCU DEVELOPING OVER THE CAPROCK NEAR LUBBOCK. MODELS ARE
IN A REASONABLE AGREEMENT... INCLUDING SEVERAL RECENT LOCAL WRF
MODEL RUNS... IN FORMING STORMS AND THEN GROWING THEM UPSCALE INTO
AN MCS THAT MOVES ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA.
MEANWHILE... WE COULD ALSO SEE SECOND/THIRD MCSS DEVELOP OVER THE
TX/OK PANHANDLE INTO SE CO... WHICH COULD EVENTUALLY AFFECT PARTS
WESTERN AND CENTRAL OKLAHOMA. BELIEVE THE TX/OK PANHANDLE ACTIVITY
WOULD LIKELY ENCOUNTER THE MOST FAVORABLE INSTABILITIES OVER
CENTRAL AND SOUTHWEST OKLAHOMA. A WEAK FRONT/BOUNDARY THAT HAS
PUSHED INTO NORTHERN OKLAHOMA HAS DRIED OUT THE LOWER LEVELS AND
REDUCED INSTABILITIES IN THAT AREA.
AFTER TONIGHT... WE WILL MAINTAIN A CHANCE FOR STORMS AGAIN ON
MONDAY BUT SHOULD SEE DECREASING CHANCES AS THE WEEK PROGRESSES.
ALTHOUGH A COUPLE WEAK FRONTS ARE EXPECTED TO APPROACH THE AREA
BY THE MIDDLE OF THE WEEK... WARM TEMPERATURES ALOFT ASSOCIATED
WITH AN UPPER LEVEL RIDGE BUILDING OVER THE AREA... SHOULD
SUPPRESS ANY SIGNIFICANT T-STORM CHANCES. HOWEVER... A FEW STORMS
COULD DEVELOP LATER IN THE WEEK OVER NORTH CENTRAL OKLAHOMA AS
THE UPPER RIDGE APPEARS TO BE WEAKENED BY A SHORT WAVE MOVING
THROUGH THE CENTRAL PLAINS WHILE A WEAK COLD FRONT SLIPS INTO THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 89 71 93 / 60 30 40 10
HOBART OK 71 94 70 97 / 60 20 40 10
WICHITA FALLS TX 73 94 73 98 / 60 20 30 10
GAGE OK 66 90 66 94 / 60 30 30 10
PONCA CITY OK 68 86 69 92 / 50 30 30 20
DURANT OK 75 93 73 92 / 60 20 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
26/32
Hazardous weather outlook, Jun 13, 7:30 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SAT JUN 13 2009
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
830 PM CDT SAT JUN 13 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS ALL OF WESTERN NORTH TEXAS...AS WELL AS PORTIONS OF WESTERN
AND CENTRAL OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM
CHEYENNE...TO BINGER...TO SULPHUR TO MADILL AND INCLUDES ALL OF
WESTERN NORTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT ACROSS THE REMAINDER OF
NORTHERN...WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 4 AM.
IMPACTS...
SOME DAMAGE TO ROOFTOPS... AUTOMOBILES... AND TENDER VEGETATION FROM
LARGE HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
ISOLATED TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL EARLY
SUNDAY MORNING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WHICH DEVELOPED OVER WEST TEXAS
DURING THE AFTERNOON CONTINUED TO MOVE THROUGH PARTS OF WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA THIS EVENING. A VERY UNSTABLE
AIRMASS REMAINS IN PLACE AHEAD OF THE THUNDERSTORMS ACROSS NORTH
TEXAS AND MUCH OF OKLAHOMA. STORMS WILL LIKELY CONTINUE TO SPREAD
ACROSS MUCH OF THE REMAINDER OF OKLAHOMA OVERNIGHT AIDED BY A
STRENGTHENING LOW LEVEL JET. THE STORMS WILL LIKELY CONSOLIDATE INTO
ONE OR MORE ORGANIZED CLUSTERS OVERNIGHT WITH THE THREAT FOR
DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ACROSS SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
THUNDERSTORM COMPLEXES THIS EVENING AND OVERNIGHT COULD BRING HEAVY
RAIN...WITH A THREAT OF LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER OR NEAR OKLAHOMA AND
NORTH TEXAS THROUGH THE WEEKEND. WITH THE BOUNDARY CLOSE BY...ALONG
WITH PLENTY OF MOISTURE AND SEVERAL SMALL SCALE DISTURBANCES
EMBEDDED IN MODERATE SOUTHWESTERLY FLOW... THUNDERSTORM CHANCES WILL
CONTINUE INTO THE EARLY PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.
IIIn the hours before
Special weather statement, Jun 13, 5:35 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SAT JUN 13 2009
TXZ087-140000-
KNOX TX-
635 PM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
THE LEADING EDGE OF A LARGE COMPLEX OF STRONG TO SEVERE STORMS WAS
LOCATED FROM 10 MILES SOUTHWEST OF TRUSCOTT TO 21 MILES SOUTHWEST OF
KNOX CITY AT 633 PM CDT...MOVING EAST-SOUTHEAST AT 20 MPH.
ALTHOUGH THE MOST SEVERE PORTION OF THE STORM WILL PASS TO THE
SOUTHWEST OF KNOX COUNTY... STRONG WINDS UP TO 50 TO 55 MPH AND
FREQUENT LIGHTNING CAN BE EXPECTED ACROSS KNOX COUNTY.
PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
..SPEG.
Special weather statement, Jun 13, 6:01 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT SAT JUN 13 2009
TXZ087-140030-
KNOX TX-
701 PM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
3 MILES NORTHWEST OF TRUSCOTT TO 3 MILES WEST OF KNOX CITY AT 700 PM
CDT...MOVING EAST-SOUTHEAST AT 20 MPH. VERY FREQUENT LIGHTNING CAN
BE EXPECTED WITH THIS STORM. WINDS UP TO 55 MPH AND HAIL UP TO
ONE-HALF INCH IN DIAMETER WILL BE POSSIBLE.
PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
..SPEG.
Special weather statement, Jun 13, 6:33 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT SAT JUN 13 2009
TXZ087-088-140100-
KNOX TX-BAYLOR TX-
733 PM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES.
THE LEADING EDGE OF A LARGE COMPLEX OF STRONG THUNDERSTORMS WAS
LOCATED FROM 10 MILES NORTH OF VERA TO 4 MILES SOUTHEAST OF MUNDAY
AT 733 PM CDT...MOVING EAST AT 25 MPH.
VERY FREQUENT LIGHTNING... WINDS OF 55 MPH ARE POSSIBLE. THESE
STORMS WILL ALSO PRODUCE VERY FREQUENT LIGHTNING.
PEOPLE IN BAYLOR AND KNOX COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
..SPEG.
Local storm report, Jun 13, 7:02 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST MUNDAY 33.45N 99.62W
06/13/2009 E60 MPH KNOX TX PUBLIC
&&
DEWLocal storm report, Jun 13, 7:06 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 4 E VERA 33.63N 99.50W
06/13/2009 E70 MPH KNOX TX NWS EMPLOYEE
&&
DEWLocal storm report, Jun 13, 7:42 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 6 SSE BOMARTON 33.41N 99.40W
06/13/2009 M63 MPH BAYLOR TX OTHER FEDERAL
MILLER CREEK RESV RAWS STATION. TIME ESTIMATED
&&
DEWHigh Wind, Tillman
- When
- June 13, 8:25 PM CST to 8:30 PM CST
- Where
- Tillman forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
A wind gust of 58 mph was also measured at 2125 cdt, three miles west of Grandfield.
High Wind, Garvin
- When
- June 14, 12:50 AM CST to 1:13 AM CST
- Where
- Garvin forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Two wind gusts of 60 mph were measured at 0150 and 0213 cdt, two miles south of Pauls Valley.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, June 13, 20092 deaths · 2 injured · 1 event
- Tornadoes and Hail in Texas, June 13, 2009$1.0 million · EF2 · 14 events
- Wildfire and Heavy Rain in California, June 13 to 30, 20091 death · 2 events
- Rip Current in New York, June 13, 20091 death · 1 event
- Tornadoes and Hail in Texas, June 13, 20091 injured · $650,000 · EF1 · 20 events
- Hail and Damaging Winds in Delaware, June 13, 2009$700,000 · 1 in hail · 5 events
- Tornadoes and Flash Flood in Colorado, June 13, 2009$100,000 · EF0 · 13 events
- Hail and Damaging Winds in Kansas, June 13 to 14, 2009$90,000 · 2.5 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 13, 2009$58,000 · 1.25 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, June 13, 20091 injured · $18,000 · 2.75 in hail · 22 events
- Hail and Damaging Winds in Florida, June 13, 20091 injured · 1 in hail · 31 events
- Tornado and Hail in Colorado, June 13, 2009$30,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185147, 185150.